Advanced Search
Article Contents
Article Contents

Compact asymptotically harmonic manifolds

Abstract Related Papers Cited by
  • A complete Riemannian manifold without conjugate points is said to be asymptotically harmonic if the mean curvature of its horospheres is a universal constant. Examples of asymptotically harmonic manifolds include flat spaces and rank-one locally symmetric spaces of noncompact type. In this paper we show that this list exhausts the compact asymptotically harmonic manifolds under a variety of assumptions including nonpositive curvature or Gromov-hyperbolic fundamental group. We then present a new characterization of symmetric spaces amongst the set of all visibility manifolds.
    Mathematics Subject Classification: Primary: 53C24, 53C35; Secondary: 37D40.


    \begin{equation} \\ \end{equation}
  • [1]

    Michael T. Anderson and Richard Schoen, Positive harmonic functions on complete manifolds of negative curvature, Ann. of Math. (2), 121 (1985), 429-461.


    Robert Azencott and Edward N. Wilson, Homogeneous manifolds with negative curvature. II, Mem. Amer. Math. Soc., 8 (1976), iii+102.


    Werner Ballmann, Nonpositively curved manifolds of higher rank, Ann. of Math. (2), 122 (1985), 597-609.


    Werner Ballmann, Misha Brin and Patrick Eberlein, Structure of manifolds of nonpositive curvature. I, Ann. of Math. (2), 122 (1985), 171-203.


    G. Besson, G. Courtois and S. Gallot, Entropies et rigidités des espaces localement symétriques de courbure strictement négative, Geom. Funct. Anal., 5 (1995), 731-799.doi: 10.1007/BF01897050.


    Yves Benoist, Patrick Foulon and François Labourie, Flots d'Anosov à distributions stable et instable différentiables, J. Amer. Math. Soc., 5 (1992), 33-74.doi: 10.2307/2152750.


    J. Bolton, Conditions under which a geodesic flow is Anosov, Math. Ann., 240 (1979), 103-113.doi: 10.1007/BF01364627.


    Keith Burns and Ralf Spatzier, Manifolds of nonpositive curvature and their buildings, Inst. Hautes Études Sci. Publ. Math., 65 (1987), 35-59.


    Michel Coornaert, Mesures de Patterson-Sullivan sur le bord d'un espace hyperbolique au sens de Gromov, Pacific J. Math., 159 (1993), 241-270.


    Ewa Damek and Fulvio Ricci, A class of nonsymmetric harmonic Riemannian spaces, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 139-142.


    Patrick Eberlein, Geodesic flow in certain manifolds without conjugate points, Trans. Amer. Math. Soc., 167 (1972), 151-170.doi: 10.1090/S0002-9947-1972-0295387-4.


    Patrick Eberlein, When is a geodesic flow of Anosov type? I, J. Differential Geometry, 8 (1973), 437-463.


    P. Eberlein and B. O'Neill, Visibility manifolds, Pacific J. Math., 46 (1973), 45-109.


    Jost-Hinrich Eschenburg, Horospheres and the stable part of the geodesic flow, Math. Z., 153 (1977), 237-251.doi: 10.1007/BF01214477.


    J.-H. Eschenburg, A note on symmetric and harmonic spaces, J. London Math. Soc. (2), 21 (1980), 541-543.


    Patrick Foulon and François Labourie, Sur les variétés compactes asymptotiquement harmoniques, Invent. Math., 109 (1992), 97-111.doi: 10.1007/BF01232020.


    A. Freire and R. Mañé, On the entropy of the geodesic flow in manifolds without conjugate points, Invent. Math., 69 (1982), 375-392.doi: 10.1007/BF01389360.


    Lucy Garnett, Foliations, the ergodic theorem and Brownian motion, J. Funct. Anal., 51 (1983), 285-311.doi: 10.1016/0022-1236(83)90015-0.


    L. W. Green, A theorem of E. Hopf, Michigan Math. J., 5 (1958), 31-34.doi: 10.1307/mmj/1028998009.


    Alexander Grigor'yan, "Heat Kernel and Analysis on Manifolds," AMS/IP Studies in Advanced Mathematics, 47, American Mathematical Society, Providence, RI; International Press, Boston, MA, 2009.


    M. Gromov, Hyperbolic groups, in "Essays in Group Theory," Math. Sci. Res. Inst. Publ., 8, Springer, New York, (1987), 75-263.


    J. Heber, On harmonic and asymptotically harmonic homogeneous spaces, Geom. Funct. Anal., 16 (2006), 869-890.doi: 10.1007/s00039-006-0569-4.


    Jens Heber, Gerhard Knieper and Hemangi M. Shah, Asymptotically harmonic spaces in dimension 3, Proc. Amer. Math. Soc., 135 (2007), 845-849.


    Anatole Katok and Boris Hasselblatt, "Introduction to the Modern Theory of Dynamical Systems," With a supplementary chapter by Katok and Leonardo Mendoza, Encyclopedia of Mathematics and its Applications, 54, Cambridge University Press, Cambridge, 1995.


    Gerhard Knieper, New results on noncompact harmonic manifolds, Comment. Math. Helv., 87 (2012), 669-703.doi: 10.4171/CMH/265.


    A. J. Ledger, Symmetric harmonic spaces, J. London Math. Soc., 32 (1957), 53-56.doi: 10.1112/jlms/s1-32.1.53.


    F. Ledrappier, Harmonic measures and Bowen-Margulis measures, Israel J. Math., 71 (1990), 275-287.doi: 10.1007/BF02773746.


    François Ledrappier, Linear drift and entropy for regular covers, Geom. Funct. Anal., 20 (2010), 710-725.doi: 10.1007/s00039-010-0080-9.


    André Lichnerowicz, Sur les espaces riemanniens complètement harmoniques, Bull. Soc. Math. France, 72 (1944), 146-168.


    François Ledrappier and Lin Shu, Entropy rigidity of symmetric spaces without focal points, preprint, 2012.


    François Ledrappier and Xiaodong Wang, An integral formula for the volume entropy with applications to rigidity, J. Differential Geom., 85 (2010), 461-477.


    Anthony Manning, Topological entropy for geodesic flows, Ann. of Math. (2), 110 (1979), 567-573.


    Akhil Ranjan and Hemangi Shah, Busemann functions in a harmonic manifold, Geom. Dedicata, 101 (2003), 167-183.doi: 10.1023/A:1026369930269.


    Rafael O. Ruggiero, "Dynamics and Global Geometry of Manifolds Without Conjugate Points," Ensaios Matemáticos [Mathematical Surveys], 12, Sociedade Brasileira de Matemática, Rio de Janeiro, 2007.


    Hemangi Shah, On 3-dimensional asymptotically harmonic manifolds with minimal horospheres, preprint, 2011.


    Viktor Schroeder and Hemangi Shah, On 3-dimensional asymptotically harmonic manifolds, Arch. Math. (Basel), 90 (2008), 275-278.doi: 10.1007/s00013-008-2611-2.


    Z. I. Szabó, The Lichnerowicz conjecture on harmonic manifolds, J. Differential Geom., 31 (1990), 1-28.


    Jordan Watkins, The higher rank rigidity theorem for manifolds with no focal points, preprint, 2011.

  • 加载中

Article Metrics

HTML views() PDF downloads(111) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint